MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM BALLOON EXPANDABLE COVERED STENT; BALLOON EXPANDABLE VASCULAR COVERED STENT

CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM BALLOON EXPANDABLE COVERED STENT; BALLOON EXPANDABLE VASCULAR COVERED STENT
Model Number LSMU1350626
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: the investigation is inconclusive for the reported hole in stent issue, as the device was not returned for evaluation.The definitive root cause for the reported hole in stent issue could not be determined based upon available information.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.It is unknown if there were patient factors, handling or procedural techniques that contributed to the reported issue.Labeling review: the ifu for the lifestream product was reviewed and contains the following information relevant to the reported event: precautions: prior to device use, refer to the covered stent sizing table on the label and read the instructions for use.Do not use if the delivery system cannot be properly flushed.Potential adverse events: covered stent deformation / kink / fracture.Site access and preparation: using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.Perform diagnostic angiography to confirm site of implantation and measure the reference vessel diameter and lesion length.Covered stent size selection: select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation: carefully remove the selected device from the package.Inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.Flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system.Placement of two overlapped covered stents: in the event that two covered stents must be placed overlapped, place the distal covered stent first.Ensure approximately 10 mm overlap zone.(expiry date 05/2021).
 
Event or Problem Description
It was reported that after deployment of a balloon expandable covered stent, a hole was allegedly identified on the stent using angio.Another stent was used to overlap the hole and complete the procedure.There was no reported patient injury.

Brand Name
LIFESTREAM BALLOON EXPANDABLE COVERED STENT
Common Device Name
BALLOON EXPANDABLE VASCULAR COVERED STENT
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key8109030
Report Number9616666-2018-00173
Device Sequence Number11253158
Product Code PRL
UDI-Device Identifier05391522081055
UDI-Public(01)05391522081055
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLSMU1350626
Device Catalogue NumberLSMU1350626
Device Lot NumberCMCT0185
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1